Jump to content

PubMed RSS Feed - - Rosacea-like eruption due to topical pimecrolimus.


rss

Recommended Posts

Rosacea-like eruption due to topical pimecrolimus.

Dermatol Online J. 2015;21(5)

Authors: El-Heis S, Buckley DA

Abstract
Topical calcineurin inhibitors have been used outside their approved indications for a number of conditions, including topical steroid-induced rosacea. However, tacrolimus ointment itself has been reported to trigger rosacea in a small number of cases. We report a case of a rosacea-like eruption in a 39-year-old woman occurring after the use of pimecrolimus cream for 12 months for atopic dermatitis. Withdrawal of pimecrolimus combined with treatment with oral lymecycline, topical metronidazole, and an emollient resulted in resolution of the eruption. There have been 5 previously reported cases of a topical pimecrolimus-induced rosacea-like eruption suggesting that this rare side-effect may be a class effect of all topical calcineurin inhibitors. Dermatologists prescribing these drugs should be aware of this uncommon complication and may wish to warn patients of its occurrence as a potential side-effect when using topical calcineurin inhibitors in facial skin in adults.

PMID: 26295863 [PubMed - as supplied by publisher]

http://www.ncbi.nlm.nih.gov/pubmed/26295863?dopt=Abstract = URL to article

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...